Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Pocatello, ID

August 26, 201115 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 26, 2011, 2:05 PM MDT for 15 counties in Idaho. It took effect at Aug 27, 2011, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2011, 2:05 PM MDT (20:05 UTC)
In effect from
Aug 27, 2011, 12:00 PM MDT
Expired
Aug 28, 2011, 12:00 AM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2011-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2011-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS85 KPIH 262005
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT FRI AUG 26 2011

IDZ410>413-271200-
/O.NEW.KPIH.FW.W.0003.110827T1800Z-110828T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
205 PM MDT FRI AUG 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST 
IDAHO FIRE ZONES 410...411...412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK 
  AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 
  CARIBOU RANGE/CARIBOU NF.

* TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE
  AFTERNOON AND EARLY EVENING.

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED.

* OUTFLOW WINDS: WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE NEAR
  THUNDERSTORMS. 

* PRECIPITATION: UP TO ONE TENTH OF RAIN IS POSSIBLE...LOCALLY UP
  TO ONE QUARTER OF AN INCH IS POSSIBLE UNDER THE STRONGEST STORMS.

* IMPACTS: NUMEROUS STARTS WILL BE POSSIBLE. GUSTY OUTFLOW WINDS
  COULD HELP TO QUICKLY SPREAD NEW FIRES AND PREEXISTING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
911 
WWUS85 KPIH 271051
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
451 AM MDT SAT AUG 27 2011

IDZ410>413-280600-
/O.CON.KPIH.FW.W.0003.110827T1800Z-110828T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
451 AM MDT SAT AUG 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST 
IDAHO FIRE ZONES 410...411...412 AND 413...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK 
  AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 
  CARIBOU RANGE/CARIBOU NF. 

* TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE 
  AFTERNOON AND EARLY EVENING.

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED.

* OUTFLOW WINDS: WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE 
  NEAR THUNDERSTORMS. 

* PRECIPITATION: UP TO ONE TENTH OF RAIN IS POSSIBLE...LOCALLY 
  UP TO ONE QUARTER OF AN INCH IS POSSIBLE UNDER THE STRONGEST 
  STORMS.

* IMPACTS: NUMEROUS STARTS WILL BE POSSIBLE. GUSTY OUTFLOW 
  WINDS COULD HELP TO QUICKLY SPREAD NEW FIRES AND PREEXISTING 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
747 
WWUS85 KPIH 280550
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1150 PM MDT SAT AUG 27 2011

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE
ZONES 410...411...412 AND 413...

IDZ410>413-280700-
/O.EXP.KPIH.FW.W.0003.000000T0000Z-110828T0600Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
1150 PM MDT SAT AUG 27 2011

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR 
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE
ZONES 410...411...412 AND 413...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

ISOLATED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVERNIGHT
ESPECIALLY OVER ZONES 411...412 AND 413. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS FORECAST FOR SUNDAY AND A NEW RED FLAG WARNING MAY
BE NEEDED. 

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 1:48 PM MDT, 17 minutes earlier.

Area forecast discussion, Aug 26, 1:48 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MDT FRI AUG 26 2011

.DISCUSSION...

ISOLATED THUNDERSTORMS ARE ONGOING ACROSS THE EASTERN HIGHLANDS THIS
AFTERNOON AS A WAVE OF MOISTURE MOVES THROUGH THE AREA. ENOUGH
MOISTURE IS AROUND THAT COMBINED WITH THE AFTERNOON
HEAT...ADDITIONAL ISOLATED STORMS WILL BE POSSIBLE THROUGH THE
EVENING AND POSSIBLY OVERNIGHT.

A SHORTWAVE TROUGH IS EXPECTED TO ARRIVE ON SATURDAY BRINGING WITH
IT ANOTHER PUSH OF MOISTURE. GFS AND NAM ARE SHOWING CONSIDERABLE
CONVECTION DEVELOPING OVER THE SOUTHEAST HIGHLANDS SATURDAY
AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ELSEWHERE...ESPECIALLY OVER THE UPPER SNAKE PLAIN AND INTO THE
CENTRAL MOUNTAINS. ALTHOUGH MODELS ARE NOT IN COMPLETE AGREEMENT
IN TERMS OF COVERAGE IN THESE AREAS.

A STRONGER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL ARRIVE
ON MONDAY. MODELS ARE ONLY ADVERTISING ISOLATED CONVECTION
CURRENTLY...BUT AM CONCERNED THAT CONVECTION COULD BE MORE
WIDESPREAD GIVEN THE STRENGTH OF THE TROUGH. THE CURRENT FORECAST
WILL CONTINUE TO MENTION ISOLATED BUT LATER FORECASTS MAY NEED TO
INCREASE THE AREAL COVERAGE.

SLIGHT CHANCES FOR STORMS WILL PERSIST THROUGH NEXT WEEK AS A
LONGWAVE TROUGH MOVES INTO THE REGION. EXPECT MUCH COOLER
TEMPERATURES TO FILTER INTO THE REGION WITH THE ARRIVAL OF THE
TROUGH.

&&

.AVIATION...WILL CONTINUE TO MENTION CBS AT ALL TAF SITES DUE TO
BUILDUP OVER THE HIGHLANDS. KIDA WILL CARRY VCTS INTO THE EARLY
EVENING SINCE THAT AREA STILL HAS A BIT MORE MOISTURE AND RADAR
TRENDS HAVE SHOWN SOME DEVELOPMENT NEAR KRXE.

&&

.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR IDZ410>413 FOR
SATURDAY AFTERNOON AND EVENING. WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEAST HIGHLANDS
SATURDAY AFTERNOON AS AN UPPER LEVEL FRONT PASSES THROUGH THE
REGION. GUSTY WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS...ALTHOUGH
AM NOT EXPECTING WIDESPREAD STRONG WINDS ON SATURDAY.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
SUNDAY WITH THE ARRIVAL OF ANOTHER COLD FRONT.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT IDZ410>413.

&&

VALLE
Hazardous weather outlook, Aug 26, 3:59 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
359 AM MDT FRI AUG 26 2011

IDZ017>025-031-032-271000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
359 AM MDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS
EVENING...MAINLY IN THE REGIONS EAST AND SOUTH OF THE SNAKE RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A THREAT
OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES EACH
AFTERNOON AND EVENING THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:51 PM MDTSpecial Weather StatementPIHClark39 min

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.